Alert archive / Maryland / Tornado Warnings in 2015
Tornado Warning 18, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 4, 2015, 8:14 PM EDT for Somerset County, Maryland; Accomack County, Virginia. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2015, 8:14 PM EDT (00:14 UTC)
- Expired
- Aug 4, 2015, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Somerset County, MD, Accomack County, VA
The radar
The Dover AFB radar (KDOX), 100 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:20 PM EDT | TORNADO | Saxis, VA | PUBLIC REPORT OF TORNADO NEAR SAXIS |
| Aug 4, 8:25 PM EDT | TORNADO | 2 Se Saxis, VA | SEVERAL PUBLIC REPORTS FOR A TORNADO EAST OF SAXIS AND SOUTH OF SANFORD. |
| Aug 4, 8:35 PM EDT | HAIL 1 | 1 Wnw Makemie Park, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375
WFUS51 KAKQ 050014
TORAKQ
MDC039-VAC001-050100-
/O.NEW.KAKQ.TO.W.0018.150805T0014Z-150805T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
814 PM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN SOMERSET COUNTY IN SOUTHEASTERN MARYLAND...
NORTHEASTERN ACCOMACK COUNTY IN SOUTHEASTERN VIRGINIA...
* UNTIL 900 PM EDT
* AT 814 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR MARION STATION...OR 12 MILES SOUTHWEST OF
POCOMOKE CITY...AND MOVING EAST AT 30 MPH.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN SOMERSET AND NORTHEASTERN ACCOMACK COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...ATLANTIC...SAXIS...SHELLTOWN...
ASSAWOMAN...SANFORD...MAPPSVILLE...TEMPERANCEVILLE...OAK HALL...
HORNTOWN AND NEW CHURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3793 7543 3790 7541 3791 7542 3781 7551
3789 7570 3790 7566 3791 7566 3790 7576
3794 7571 3795 7563 3796 7564 3796 7565
3799 7572 3797 7577 3801 7574 3799 7541
3794 7542 3795 7540 3795 7539 3794 7539
TIME...MOT...LOC 0014Z 281DEG 24KT 3794 7572
$$
ALB2 follow-up statements
882
WWUS51 KAKQ 050029
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
829 PM EDT TUE AUG 4 2015
MDC039-050038-
/O.CAN.KAKQ.TO.W.0018.000000T0000Z-150805T0100Z/
SOMERSET MD-
829 PM EDT TUE AUG 4 2015
...THE TORNADO WARNING FOR SOUTHEASTERN SOMERSET COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3793 7543 3790 7541 3791 7542 3781 7551
3789 7570 3790 7566 3791 7566 3790 7576
3794 7571 3795 7563 3799 7541 3794 7542
3795 7540 3795 7539 3794 7539
TIME...MOT...LOC 0028Z 275DEG 52KT 3792 7560
$$
VAC001-050100-
/O.CON.KAKQ.TO.W.0018.000000T0000Z-150805T0100Z/
ACCOMACK VA-
829 PM EDT TUE AUG 4 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHEASTERN ACCOMACK COUNTY...
AT 828 PM EDT...EMERGENCY MANAGEMENT REPORTED A TORNADO. THIS
TORNADIC STORM WAS LOCATED 3 MILES EAST OF SAXIS...OR NEAR
SANFORD...MOVING EAST AT 60 MPH.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN ACCOMACK COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
ATLANTIC...SAXIS...ASSAWOMAN...SANFORD...MAPPSVILLE...
TEMPERANCEVILLE...OAK HALL...HORNTOWN AND WALLOPS ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO HAS BEEN SIGHTED. TO PROTECT YOUR LIFE...TAKE
COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3793 7543 3790 7541 3791 7542 3781 7551
3789 7570 3790 7566 3791 7566 3790 7576
3794 7571 3795 7563 3799 7541 3794 7542
3795 7540 3795 7539 3794 7539
TIME...MOT...LOC 0028Z 275DEG 52KT 3792 7560
$$
ALB691
WWUS51 KAKQ 050054
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
854 PM EDT TUE AUG 4 2015
VAC001-050104-
/O.EXP.KAKQ.TO.W.0018.000000T0000Z-150805T0100Z/
ACCOMACK VA-
854 PM EDT TUE AUG 4 2015
...THE TORNADO WARNING FOR NORTHEASTERN ACCOMACK COUNTY WILL EXPIRE
AT 900 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3793 7543 3790 7541 3791 7542 3781 7551
3789 7570 3790 7566 3791 7566 3790 7576
3794 7571 3795 7563 3799 7541 3794 7542
3795 7540 3795 7539 3794 7539
TIME...MOT...LOC 0052Z 281DEG 24KT 3792 7560
$$
ALBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:38 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 4, 3:38 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EDT TUE AUG 4 2015
.SYNOPSIS...
A COLD FRONT CROSSES THE AREA TONIGHT AS LOW PRESSURE MOVES OFF THE
MID ATLANTIC COAST. THE FRONT STALLS ACROSS NORTH CAROLINA WEDNESDAY
AND WEDNESDAY NIGHT AS HIGH PRESSURE MOVES EAST ACROSS PENNSYLVANIA.
THE FRONT LIFTS BACK NORTH AS A WARM FRONT THURSDAY WITH LOW
PRESSURE MOVING EAST ALONG IT THURSDAY NIGHT AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
RTHR IMPRESSIVE SWIRL NOTED IN VSBL SAT LOOP NEAR MYR ATTM. APPEARS
THAT SUBSIDENCE ARND THIS CSTL LOW IS HAMPERING TSTRM DVLPMNT ACROSS
THE PIEDMONT AS OF 19Z...ALTHOUGH SOME LIGHT ECHOES ARE NOW DVLPNG
WEST OF THE FA. SCT CONVECTION ASSCTD WITH THIS CSTL LOW ALRDY NOTED
ACROSS NE NC WHERE ECG RPTD A 41 KT GUST.
NOTING AN OUTFLOW BNDRY MOVG NW FROM THE CONVECTION ACROSS NC. THINK
THIS COULD TRIGGER ADDNTL CONVECTION AHEAD OF APPRCHG CDFRNT OVR THE
NEXT FEW HRS...WITH THE BULK OF THE ACTIVITY AFTR 21Z AND MAYBE EVEN
CLOSER TO 00Z ACROSS THE NERN CNTYS. BEST CHCS FOR ANY STRNG STORMS
ACROSS NERN MOST ZONES WHERE HIGH CHC POPS WILL BE.
THE MOVMNT OF THE LOW SKIRTING THE NORTH CAROLINA BEACHES HAS SLOWED
THE SERN MOVMNT OF THE APRCHG CDFRNT BY SVRL HRS NOW EPCTD AFTR
MIDNIGHT. THIS FRNT WILL PUSH THE CSTL LOW FRTHR E AND AWAY FROM THE
RGN AFTR 06Z.
CONVECTION ENDS WEST TO EAST AS THE FRNT SLOWLY PUSHES OFFSHORE AND
HIGH BUILDS INTO THE AREA FROM THE WEST AFTR MIDNIGHT. BCMG PT CLDY
EAST AND MSTLY CLR WEST. LOWS M60S NWRN CNTYS TO M70S ALONG THE CST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
SFC HIGH TO THE NORTH WILL BUILD SOUTH ACROSS THE FA WED. MODELS NOW
PUSH BEST MSTR AND SPRT FOR ANY PCPN SOUTH INTO NC KEEPING MOST IF
THE FA DRY DRNG THE DAYLIGHT HRS. KEPT SLGHT CHC XTREME SWRN CNTYS
ARND 21Z OR SO. PT TO MSTLY SUNNY AND LESS HUMID AS DP TMPS DROP.
HIGHS L-M90S XCT M-80S ALONG THE COAST. HEAT INDEX VALUES REMAIN
BLO 100.
FRNTL BNDRY BEGINS TO MOVE BACK NORTH AS A WARM FRNT WED NIGHT BUT
STILL PROGGED ACROSS NC AT 12Z THU. SOME WAA AT H85 NOTED TO PRODUCE
SLGHT CHC POPS ACROSS SRN MOST CNTYS AFTR MIDNIGHT. OTW...PT CLDY
WITH LOWS M60S NORTH TO L-M70S SOUTH.
WRM FRNT LIFTS NORTH INTO THE AKQ FA THU BUT HOW FAR??? THE EXACT
LCTN (BEST GUESS IS ACROSS SRN VA ATTM) WILL LIKELY DETERMINE THE
POP/TMP AND THUNDER FCST AS LOW PRS APPRCHS FROM THE WEST ENHANCING
THE MSTR FIELDS DRNG THE AFTRN/NIGHT. POPS RAMP UP TO HIGH CHC DRNG
THE AFTRN AND LIKELY AT NIGHT. HIGHS 85-90 BEFORE THE RAIN MOVES
IN. LOWS THU NIGHT U60S-L70S.
MODELS DIFFERING ON FRI WRT HOW FAST THE SYSTM EXITS OFF THE COAST.
SPLITTING THE DIFFERENCE KEEPS LIKELY POPS ACROSS THE AREA DRNG THE
MORNING TAPERING OFF TO CHC POPS DRNG THE AFTRN. A RARE SUMMER WEDGE
PSBL FRI ACROSS THE NW PIEDMONT WHERE TMPS WILL BE HARD PRESSED TO
GET MUCH ABV 80. OTW...HIGHS IN THE 80S. A WDSPRD RAINFALL APPEARS
LIKELY WITH QPF'S ARND ONE INCH...HIGHER ALONG THE COAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LONG TERM PERIOD STARTS OFF FRI NIGHT WITH A MID-LEVEL SHORTWAVE
TROF AND ASSOCIATED SFC LO PRES PULLING OFFSHORE. WILL HOLD ON TO
SOME LINGERING POPS FRI NIGHT WITH DECREASING CLOUDINESS AND LO
TEMPS IN THE MID 60S TO LWR 70S. WEEKEND THEN SHAPING UP TO BE DRY
AND COMFORTABLE WITH SFC HI PRES BUILDING INTO THE AREA. EXPECT A
PRTLY CLOUDY SKY WITH FAIRLY LO HUMIDITY AND HI TEMPS ONLY IN THE LO
TO MID 80S BOTH DAYS. NEXT CHANCE OF RAIN COMES MON AND TUE AS MORE
UPR-LEVEL ENERGY APPROACHES FM THE W. WILL CAP POPS AT 30% ATTM WITH
THIS BEING SEVERAL DAYS OUT.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE IS SITUATED NEAR MYRTLE BEACH SC EARLY THIS AFTERNOON
WITH A WEAK SURFACE RIDGE OF HIGH PRESSURE N OF THE LOW ACROSS SRN
VA/NRN NC. A BAND OF SHRA/TSRA LIFTED N FROM THE LOW AND BRIEFLY
AFFECTED ECG...BEFORE DISSIPATING. FARTHER NW...A COLD FRONT
EXTENDS FROM ERN PA BACK THROUGH THE CENTRAL APPALACHIANS.
SHRA/TSRA ARE EXPECTED TO DEVELOP AHEAD OF THIS BOUNDARY LATER
THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF WV/WRN MD/NRN
VA...BEFORE TRACKING EWD TOWARD THE DELMARVA THIS EVENING. SBY HAS
THE BEST POTENTIAL FOR THUNDER THIS EVENING...SO A TEMPO GROUP FOR
THUNDER HAS BEEN INCLUDED BEGINNING AT 23Z. FOG IS ALSO POSSIBLE
LATER TONIGHT AT SBY...BUT WILL BE CONDITIONAL ON THE AMOUNT OF
RAIN THAT FALLS. DRIER CONDITIONS ARRIVE LATER TONIGHT INTO
WEDNESDAY AS THE FRONT PUSHES OFF THE COAST. MORE UNSETTLED
CONDITIONS ARRIVE LATER THURSDAY INTO FRIDAY AS LOW PRESSURE AND
ITS ASSOCIATED COLD FRONT AFFECT THE AREA. HIGH PRESSURE BUILDS IN
FROM THE N SATURDAY AND SUNDAY.
&&
.MARINE...
MARINE FORECAST UPDATED WITH THE SCA OVER NRN CSTL WTRS EXTENDED TO
4 AM WED AND A NEW SCA ADDED OVER THE BAY UNTIL 1 AM. THE SCA OVER
THE BAY WILL BE MARGINAL BUT WINDS ARE EXPECTED TO INCREASE TO 15-20
KT AHEAD OF AN APPROACHING COLD FRNT TNGT. WINDS THEN DECREASE AFTR
MIDNITE AS THE FRNT NRS THE WTRS AND DROPS INTO THE REGION INTO THE
MORNG HRS. SOME STRONG WIND GUSTS ARE ALSO PSBL WITH ANY CONVECTION
THIS AFTN/EVENG. NW FLOW THEN FOLLOWS FOR WED AFTN...WITH
WINDS/WAVES/SEAS DECREASING. N WINDS AOB 10 KT WED NIGHT BCM ELY
THUR WITH SFC HI PRES BUILDING NW OF THE AREA. A COMPLEX AREA OF LO
PRES THEN APPROACHES FM THE W THU NIGHT AND FRI...WITH SCA CONDS
PSBL DEPENDING ON THE EXACT TRACK OF THE LO WHICH IS UNCERTAIN
ATTM.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR ANZ630>632-
634.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ650-652.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MAS
AVIATION...AJZ
MARINE...MASHazardous weather outlook, Aug 4, 5:03 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 503 PM EDT TUE AUG 4 2015 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-052115- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 503 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 5:53 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT TUE AUG 4 2015
VAZ075-042215-
WESTMORELAND-WESTMORELAND-
553 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WESTMORELAND
COUNTY...
AT 553 PM EDT...A STRONG THUNDERSTORM WAS OVER KINSALE...OR NEAR
PINEY POINT...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
WESTMORELAND AND SOUTHEASTERN WESTMORELAND COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...WESTMORELAND AND SANDY POINT.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3815 7661 3811 7660 3809 7658 3808 7654
3804 7652 3803 7655 3803 7657 3801 7658
3800 7662 3798 7663 3805 7670
TIME...MOT...LOC 2153Z 224DEG 28KT 3806 7660
SCALORASpecial weather statement, Aug 4, 6:04 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT TUE AUG 4 2015
VAZ075>077-521-522-042245-
NORTHUMBERLAND-RICHMOND-WESTMORELAND-WESTMORELAND-EASTERN
ESSEX-RICHMOND-NORTHUMBERLAND-EASTERN ESSEX-WESTERN ESSEX-WESTERN
ESSEX-
604 PM EDT TUE AUG 4 2015
...STRONG THUNDERSTORMS OVER THE NORTHERN NECK...
AT 602 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS OVER
TAPPAHANNOCK...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WARSAW AROUND 615 PM EDT.
HAYNESVILLE AROUND 620 PM EDT.
CALLAO AND HAGUE AROUND 630 PM EDT.
KINSALE AROUND 635 PM EDT.
LEWISETTA AROUND 640 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TEMPLEMAN...BRAYS
FORK...PINEY GROVE...KREMLIN...VILLAGE...LYELLS...GIBEON...MIDDLETONS
CORNER...THREEWAY AND HULL NECK.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3815 7661 3811 7660 3807 7653 3806 7653
3805 7652 3803 7651 3802 7647 3797 7641
3795 7635 3793 7634 3784 7691 3800 7700
3815 7663
TIME...MOT...LOC 2202Z 247DEG 29KT 3795 7687
JFOSTERSpecial weather statement, Aug 4, 6:08 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
608 PM EDT TUE AUG 4 2015
MDZ021-022-042245-
DORCHESTER-WICOMICO-
608 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DORCHESTER AND
WESTERN WICOMICO COUNTIES...
AT 608 PM EDT...A STRONG THUNDERSTORM WAS NEAR HEBRON...OR 10 MILES
NORTHWEST OF FRUITLAND...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
HEBRON AROUND 615 PM EDT.
SHARPTOWN AROUND 620 PM EDT.
DELMAR AROUND 625 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GREEN HILL...MELSON...
ROYAL OAK...MARDELA SPRINGS...CATCHPENNY...GALESTOWN AND WETIPQUIN.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3846 7569 3845 7545 3828 7579 3842 7593
3860 7571
TIME...MOT...LOC 2208Z 231DEG 32KT 3841 7578
ALBSpecial weather statement, Aug 4, 6:14 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
614 PM EDT TUE AUG 4 2015
MDZ023-024-VAZ099-042300-
INLAND WORCESTER-SOMERSET-SOMERSET-INLAND WORCESTER-ACCOMACK-
614 PM EDT TUE AUG 4 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET...
SOUTHWESTERN WORCESTER AND NORTHERN ACCOMACK COUNTIES...
AT 613 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 8 MILES SOUTHWEST
OF DEAL ISLAND...OR 19 MILES EAST OF SAINT INIGOES CREEK...MOVING
EAST AT 25 MPH.
WIND GUSTS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORMS.
LOCATIONS IMPACTED INCLUDE...
PRINCESS ANNE...UNIVERSITY OF MARYLAND EASTERN SHORE...MARION
STATION...WESTOVER...WEST POCOMOKE...SHELLTOWN...UPPER FAIRMOUNT...
REHOBETH...ORIOLE...UPPER HILL...MANOKIN...CHAMP...SMITH ISLAND...
HOPEWELL...RUMBLEY...MONIE...FAIRMOUNT AND KINGSTON.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED
TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORM
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3799 7572 3795 7605 3804 7602 3799 7589
3803 7583 3803 7582 3804 7583 3807 7579
3807 7578 3808 7588 3814 7580 3814 7579
3815 7583 3815 7593 3807 7601 3809 7606
3813 7603 3824 7562 3794 7557
TIME...MOT...LOC 2213Z 265DEG 21KT 3805 7603
JFOSTERLocal storm report, Aug 4, 7:16 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
716 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG CRISFIELD 37.98N 75.86W
08/04/2015 SOMERSET MD 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER AKQ1501156
JFOSTERSpecial weather statement, Aug 4, 7:23 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
723 PM EDT TUE AUG 4 2015
MDZ021>023-042345-
WICOMICO-DORCHESTER-WICOMICO-SOMERSET-DORCHESTER-SOMERSET-
723 PM EDT TUE AUG 4 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SOMERSET...
WICOMICO AND CENTRAL DORCHESTER COUNTIES...
AT 721 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS EXTENDING FROM
16 MILES NORTHEAST OF SAINT INIGOES CREEK TO DEAL ISLAND TO 9 MILES
NORTH OF LAWSONIA TO 7 MILES NORTH OF TANGIER...AND MOVING NORTHWEST
AT 10 MPH.
WIND GUSTS OF 30 TO 40 MPH AND VERY HEAVY RAINFALL UP TO ONE INCH
ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WICOMICO...
CENTRAL DORCHESTER...SOUTHWESTERN WICOMICO...CENTRAL SOMERSET...
SOUTHEASTERN DORCHESTER AND SOMERSET COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...GREEN HILL...UPPER FAIRMOUNT...DAMES QUARTER...
TRINITY...WETIPQUIN...ORIOLE...NANTICOKE...MOUNT VERNON...UPPER HILL
AND BIVALVE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3819 7561 3796 7586 3797 7586 3794 7600
3803 7605 3799 7589 3814 7579 3812 7609
3822 7582 3826 7592 3836 7587 3823 7597
3837 7601 3813 7609 3813 7610 3829 7611
3828 7614 3845 7595
TIME...MOT...LOC 2321Z 125DEG 7KT 3823 7612 3818 7597 3808 7590 3793
7600
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:03 PM EDT | Special Weather Statement | AKQ | Dorchester | 42 min |
| Aug 4, 11:01 PM EDT | Special Weather Statement | AKQ | Dorchester, Wicomico | 59 min |
| Aug 5, 12:05 AM EDT | Special Weather Statement | AKQ | Dorchester | 40 min |
| Aug 5, 12:54 AM EDT | Special Weather Statement | AKQ | Wicomico, Worcester | 51 min |
| Aug 5, 1:46 AM EDT | Special Weather Statement | AKQ | Worcester | 44 min |
| Aug 5, 2:22 AM EDT | Areal Flood Advisory | AKQ | Somerset, Wicomico, Worcester | 113 min |
| Aug 4, 8:12 PM EDT | Special Marine Warning | AKQ | 48 min | |
| Aug 4, 8:18 PM EDT | Special Marine Warning | AKQ | 27 min | |
| Aug 4, 8:37 PM EDT | Special Marine Warning | AKQ | 68 min | |
| Aug 4, 8:49 PM EDT | Special Marine Warning | AKQ | 26 min | |
| Aug 4, 8:53 PM EDT | Special Weather Statement | AKQ | Accomack | 67 min |
| Aug 4, 9:21 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Aug 4, 9:54 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 36 min |
| Aug 4, 9:55 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Aug 5, 1:24 AM EDT | Special Marine Warning | AKQ | 96 min |
Nearby
Tornado Warnings in Maryland, 2015Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.